I am 9 weeks pregnant and have taken tramadol for lower back paid for over two years... is it still safe to take tramadol... I am worried about if I quit cold turkey would that be worse then to just continue taking it... I am so worried about what this could be doing to my baby...
I would suggest you speak to your doc about stopping the tramadol,you will have to taper off it as going cold turkey would not be a good idea and could lead to seizures seen as you are on them for so long,your doc/gp can advise you on a taper plan that will be safe for both you and baby!
Congrats on your pregnancy and i wish you and your baby all the best!
I agree with puckiemull. I know that taking tramadol while pregnant an be dangerous, I work in the medical field and I take tramadol for osteoarthritis. I would highly advise you to speak to a doctor right away. Now I don't want you to be extremely concerned as all of the research only says that there is no research to support how tramadol affect the unborn fetus. I hope all goes well and I wish you and your baby the best of luck and great health.
Yes you need to talk to your dr asap. They will give you a weaning schedule. You can't quit cold turkey as it might stress the baby . But it is a category c drug. I had to be on pain medicine for kidney problems during my entire pregnancy. I was put on vicodin. Tramadol wasn't even an option. Make sure you talk to your dr.congrats on the pregnancy! :)
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Nov 2011 • 2 answers
Pregnancy - Im 39. been takingh tramadol for three years. Im pregnant and need to stop. can someone?
Posted 9 Jan 2012 • 6 answers
Posted 8 Oct 2013 • 2 answers
Posted 11 Jun 2014 • 6 answers
Posted 25 Nov 2014 • 2 answers